Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 472, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 4, 2005, 12:57 PM CDT for Clay County, Mississippi. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2005, 12:57 PM CDT (17:57 UTC)
- Expired
- Jul 4, 2005, 1:15 PM CDT
- In force
- 18 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Clay County, MS
The radar
The Columbus AFB radar (KGWX), 50 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1450 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 041758 SVRJAN MSC025-041815- /O.NEW.KJAN.SV.W.0472.050704T1757Z-050704T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1257 PM CDT MON JUL 4 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CLAY COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 115 PM CDT * AT 1257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CLAY COUNTY...OR ABOUT 5 MILES NORTHEAST OF MONTPELIER...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CLAY COUNTY AT 110 PM CDT LAT...LON 3380 8892 3368 8892 3374 8873 3380 8874 $$ MRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:40 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 4, 11:40 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1140 AM CDT MON JUL 4 2005 .DISCUSSION...LOOKING AT SATELLITE IMAGERY LATE THIS MORNING...PERSISTENT SHEAR AXIS IN THE UPPER LEVELS OF THE ATMOSPHERE WAS NOTED OVER THE REGION. ALSO OUTFLOW BOUNDARY FROM THIS MORNINGS DISSIPATED MCS OVER THE SOUTHERN PLAINS WAS PUSHING TOWARD THE REGION. ALSO AREA RADARS WERE PICKING UP SOME SCATTERED CONVECTION OVER NORTHEAST MISSISSIPPI AS WELL AS COASTAL CONVECTION MOVING UP INTO SOUTHEAST MISSISSIPPI. SO WITH THIS IN MIND WITH BOUNDARIES AROUND HAVE INCREASED POPS SOME ACROSS THE REGION...EXCEPT FOR THE NORTHWEST. /#17/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jul 4, 5:28 AM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 528 AM CDT MON JUL 04 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051028- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 528 AM CDT MON JUL 04 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND MUCH OF MISSISSIPPI LATE THIS AFTERNOON AND EVENING. THE PRIMARY RISK FROM ANY STRONG STORMS WILL BE WIND GUSTS AROUND 45 MILES AN HOUR AND HAIL SMALLER THAN THREE-QUARTERS OF AN INCH. A LARGE CONVECTIVE COMPLEX...OVER THE SOUTHERN PLAINS THIS MORNING...IS EXPECTED TO WEAKEN AS IT HEADS INTO THE LOWER MISSISSIPPI VALLEY TODAY. THIS COMPLEX WILL PLACE SEVERAL OUTFLOW BOUNDARIES OVER THE REGION...WHICH MAY SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT BY THIS AFTERNOON. WHEN COMBINED WITH A WEAK TROUGH OF LOW PRESSURE IN THE UPPER ATMOSPHERE AND A WARM...MOIST...AND UNSTABLE AIRMASS...SOME OF THESE THUNDERSTORMS MAY BE QUITE STRONG. BECAUSE STRONG THUNDERSTORM DEVELOPMENT MAY BE DEPENDENT UPON WHERE THESE BOUNDARIES ARE LOCATED...IT IS DIFFICULT TO PINPOINT THE EXACT LOCATION OF STRONG THUNDERSTORMS AT THIS TIME. YOU ARE ADVISED TO MONITOR LATER FORECASTS FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON. MUCH OF THE THUNDERSTORM ACTIVITY IS EXPECTED TO WEAKEN A COUPLE OF HOURS AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ...DAYS TWO AND THREE...TUESDAY AND WEDNESDAY... THE NATIONAL HURRICANE CENTER IS CURRENTLY ISSUING ADVISORIES ON TROPICAL DEPRESSION NUMBER 3 OVER THE YUCATAN. THERE IS CONSIDERABLE DISAGREEMENTS WITH THE TRACK AND STRENGTH OF THIS SYSTEM BUT THE BEST FORECAST RIGHT NOW BRINGS TROPICAL DEPRESSION NUMBER 3 UP TO TROPICAL STORM STATUS...NAMED CINDY...AND MAKING LANDFALL JUST TO THE EAST OF CAMERON...LOUISIANA. AFTER LANDFALL THE FORECAST CURVES THE SYSTEM INTO CENTRAL MISSISSIPPI. IF THIS PROVES TO BE CORRECT A GOOD PORTION OF NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI COULD SEE TORRENTIAL RAINS AND GUSTY WINDS. PLEASE STAY TUNED FOR FURTHER UPDATES ON THIS SITUATION. ...DAYS FOUR THROUGH SEVEN...THURSDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH THE MORNING OF MONDAY...JULY 11. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 11:55 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Oktibbeha | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.